Alert archive / Kansas / Wind Advisories in 2013

Wind Advisory 20, NWS Wichita, KS

November 3, 20134 counties in Kansas

NWS Wichita, KS issued this wind advisory at Nov 3, 2013, 7:03 PM CST for 4 counties in Kansas. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 3, 2013, 7:03 PM CST (01:03 UTC)
Expired
Nov 4, 2013, 12:00 AM CST
In force
5 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Russell County, KS

The radar

The Wichita radar (KICT), 155 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2013-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2013-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 472 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2560 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
472 m²/s²
0-3 km storm-relative helicity
589 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

034 
WWUS73 KICT 040103
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
703 PM CST SUN NOV 3 2013


KSZ032-047-040600-
/O.EXP.KICT.HW.W.0002.000000T0000Z-131104T0100Z/
/O.NEW.KICT.WI.Y.0020.131104T0103Z-131104T0600Z/
RUSSELL-BARTON-
INCLUDING THE CITIES OF...RUSSELL...GREAT BEND
703 PM CST SUN NOV 3 2013

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...HIGH WIND WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE
HIGH WIND WARNING IS NO LONGER IN EFFECT. 


* TIMING...UNUSUALLY STRONG SOUTH WINDS WILL CONTINUE TO IMPACT
  CENTRAL KANSAS INTO THE OVERNIGHT HOURS.

* WINDS...SUSTAINED AT 30 TO 35 MPH WITH GUSTS TO 40 MPH WILL
  OCCUR THROUGH THE EVENING AND INTO THE OVERNIGHT HOURS. 

* IMPACTS...OF WINDS THIS STRONG WILL MAKE DRIVING EXTREMELY 
  DIFFICULT AND DANGEROUS AT TIMES...ESPECIALLY ON EAST-WEST 
  ORIENTED ROADS AND INTERSTATE 70 IN CENTRAL KANSAS. LIGHT 
  OBJECTS OUTSIDE SUCH AS TRASH CANS AND YARD FURNITURE COULD BE 
  DAMAGED OR BLOWN AWAY. IN ADDITION...SMALL TREE LIMBS COULD BE 
  KNOCKED DOWN. 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ033-048-040600-
/O.EXP.KICT.WI.Y.0019.000000T0000Z-131104T0100Z/
/O.NEW.KICT.WI.Y.0020.131104T0103Z-131104T0600Z/
LINCOLN-ELLSWORTH-
INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH
703 PM CST SUN NOV 3 2013

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 


* TIMING...VERY STRONG SOUTHERLY WINDS WILL CONTINUE TO IMPACT
  CENTRAL KANSAS INTO THE OVERNIGHT HOURS.

* WINDS...SUSTAINED AT 30 TO 35 MPH WITH GUSTS TO 40 MPH WILL
  AFFECT CENTRAL KANSAS.

* IMPACTS...THE STRONG WINDS COULD MAKE DRIVING DIFFICULT AT
  TIMES... ESPECIALLY ON EAST-WEST ORIENTED ROADS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ049>052-067-068-082-083-091-040215-
/O.EXP.KICT.WI.Y.0019.000000T0000Z-131104T0100Z/
SALINE-RICE-MCPHERSON-MARION-RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-
INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON...MARION...
HUTCHINSON...NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER
703 PM CST SUN NOV 3 2013

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

STRONG SOUTHERLY WINDS HAVE DECREASED BELOW ADVISORY LIMITS
ALLOWING THE ADVISORY TO EXPIRE ON TIME.  

$$

BILLINGS WRIGHT
1 follow-up statement
393 
WWUS73 KICT 040546
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1146 PM CST SUN NOV 3 2013

KSZ032-033-047-048-040700-
/O.EXP.KICT.WI.Y.0020.000000T0000Z-131104T0600Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH
1146 PM CST SUN NOV 3 2013

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT...

THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT. 

BREEZY SOUTHERLY WINDS WILL PERSIST OVERNIGHT...BUT THEY HAVE FALLEN TO
BELOW ADVISORY CRITERIA. A COLD FRONT WILL MOVE SOUTHEAST ACROSS
THE AREA CAUSING SOUTHERLY WINDS TO DECREASE AND BECOME NORTHERLY
THROUGH THE OVERNIGHT AND DAYTIME HOURS MONDAY.

$$

BILLINGS WRIGHT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 3, 5:27 PM CST, 1 hour 36 minutes earlier.

Area forecast discussion, Nov 3, 5:27 PM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
527 PM CST SUN NOV 3 2013

.SYNOPSIS...
ISSUED AT 309 PM CST SUN NOV 3 2013

MORNING UPPER LEVEL DATA ANALYSIS ENDING AT 20Z SHOWING INCREASED
MERIDONAL FLOW ACROSS UNITED STATES. THE RESULT OF THIS HAS BEEN
THE INCREASED PRESSURE GRADIENT ACROSS THE REGION. WINDS HAVE BEEN
REACHING SUSTAINED 40 MPH WITH GUSTS EXCEEDING 55 MPH. TREES AND
POWER LINES HAVE BEEN REPORTED DOWN ACROSS RENO COUNTY.

COOK

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY )
ISSUED AT 309 PM CST SUN NOV 3 2013

EXPECT WINDS TO DECREASE THIS EVENING AS DIFFERENTIAL HEATING
DIMINISHES.  THE NEXT COLD FRONT WILL MOVE INTO THE REGION.  THIS
WILL ACT TO LESSEN THE WIND ACROSS THE REGION. WARM MOIST AIR WILL
MOVE INTO THE REGION THROUGHOUT THE DAY. THAT SAID...CONVERGENCE
ALONG THE FRONT WILL NOT FACILITATE STORM DEVELOPMENT.

THE BOUNDARY WILL REMAIN IN PLACE AS LOW LEVEL MOISTURE TRANSPORT
INCREASES MONDAY NIGHT.  THIS WILL PRODUCE STRONG ISENTROPIC ASCENT
IN THE WARM SECTOR WHICH SHOULD ALLOW FOR SOME CONVECTION.

THE BEST CHANCE FOR STORMS LOOKS TO BE TUESDAY.  WITH THE FRONT IN
PLACE...A RELATIVELY STRONG UPPER LEVEL DISTURBANCE WILL MOVE
THROUGH THE REGION DURING THE HEATING OF THE DAY.  DEEP LAYER SHEAR
SUGGESTS A CHANCE OF SEVERE STORMS. ADDITIONAL STORMS ARE EXPECTED
INTO WEDNESDAY UNTIL THE FRONT MOVES OUT OF THE REGION BY NOON
WEDNESDAY.

COOK

.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 309 PM CST SUN NOV 3 2013

THE NEXT SIGNIFICANT WEATHER FOR THE REGION WILL NOT BE UNTIL
FRIDAY...WHEN THE GRADIENT INCREASES ACROSS THE REGION.  THIS IS THE
RESULT OF A LEE TROUGH AND INCREASING PRESSURE GRADIENT ACROSS THE
REGION.  LOOKS LIKE WINDS OF 30 WITH GUSTS TO 45 ACROSS AREAS WEST
OF INTERSTATE 35.

COOK

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 525 PM CST SUN NOV 3 2013

WIND CONTINUES TO BE THE MAIN AVIATION CONCERN. SOUTHERLY WINDS
WILL REMAIN STRONG THROUGH THE OVERNIGHT HOURS...BUT THEY WILL BE
WEAKER THAN AT THEIR PEAK TODAY. WINDS SUSTAINED AROUND 15 TO 20
KTS AND GUSTS TO 25 TO 30 ARE POSSIBLE UNTIL THE TROUGH MOVES
THROUGH. THE TROUGH WILL IMPACT KRSL AROUND MORNING AND MOVE
SOUTHEASTWARD THROUGH THE DAY. WINDS WILL BECOME NORTHERLY BEHIND
THE FRONT AND THEN EVENTUALLY EASTERLY AS THE FRONT STALLS OUT
OVER SOUTHEASTERN KANSAS. MID-LEVEL CLOUDS WILL RETURN TO THE AREA
BY THE END OF THE FORECAST. VFR CONDITIONS ARE EXPECTED TO PERSIST
FOR THE 24 FORECAST VALID PERIOD.

BILLINGS WRIGHT

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    48  65  52  58 /   0   0  60  90
HUTCHINSON      47  63  50  57 /   0   0  60  80
NEWTON          47  63  50  57 /   0   0  60  90
ELDORADO        47  65  52  58 /   0   0  60  90
WINFIELD-KWLD   48  67  54  59 /   0  10  70  90
RUSSELL         46  60  44  54 /   0   0  60  90
GREAT BEND      46  61  46  55 /   0   0  60  80
SALINA          48  63  48  57 /   0   0  60  90
MCPHERSON       46  63  49  57 /   0   0  60  80
COFFEYVILLE     49  66  52  60 /   0  10  70  90
CHANUTE         48  65  51  59 /   0  10  60  90
IOLA            48  65  50  58 /   0  10  60  90
PARSONS-KPPF    48  66  52  59 /   0  10  70  90

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM CST THIS EVENING FOR KSZ033-048>052-067-
068-082-083-091.

RED FLAG WARNING UNTIL 7 PM CST THIS EVENING FOR KSZ032-033-047-
048-050.

HIGH WIND WARNING UNTIL 7 PM CST THIS EVENING FOR KSZ032-047.

&&
Hazardous weather outlook, Nov 3, 3:48 PM CST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
348 PM CST SUN NOV 3 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-042200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
348 PM CST SUN NOV 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

VERY STRONG SOUTH WINDS WILL AFFECT CENTRAL AND SOUTH CENTRAL
KANSAS THIS EVENING. SEE THE LATEST HIGH WIND WARNING AND WIND
ADVISORY FOR MORE INFORMATION.

IN ADDITION...THE STRONG SOUTH WINDS AND DRIER GRASSLANDS WILL
CAUSE EXTREME FIRE DANGER LEVELS INTO THIS EVENING OVER CENTRAL
AND SOUTH CENTRAL KANSAS. PLEASE SEE LATEST RED FLAG WARNING FOR
MORE DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE
MONDAY..TUESDAY...AND TUESDAY NIGHT AS A STRONG STORM SYSTEM
APPROACHES FROM THE WEST. THERE IS A CHANCE FOR STRONG STORMS WITH
THIS SYSTEM TUESDAY AFTERNOON WITH SMALL HAIL AND BRIEF GUSTY
WINDS BEING THE MAIN THREAT.

STRONG SOUTHERLY WINDS WILL RETURN DURING THE DAY FRIDAY...WITH
SPEEDS OF 30 MPG WITH GUSTS TO 45 MPH...MAINLY WEST OF THE KANSAS
TURNPIKE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

COOK

In the hours before

Local storm report, Nov 3, 3:14 PM CST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
314 PM CST SUN NOV 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     NON-TSTM WND DMG HUTCHINSON              38.07N 97.91W
11/03/2013                   RENO               KS   LAW ENFORCEMENT

            A TREE WAS BLOWN OVER IN EASTERN HUTCHINSON AND BUHLER
            AREAS.

&&

CDJ
Local storm report, Nov 3, 3:35 PM CST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
335 PM CST SUN NOV 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     NON-TSTM WND DMG 5 NE BUNKER HILL        38.92N 98.64W
11/03/2013                   RUSSELL            KS   LAW ENFORCEMENT

            A COUPLE ROAD SIGNS BLOWN DOWN NEAR WILSON LAKE.

&&

KED

Nearby

Wind Advisories in Kansas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.